Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS North Platte, NE

April 27, 2014Brown County, Keya Paha County, Rock County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 27, 2014, 6:14 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2014, 6:14 PM CDT (23:14 UTC)
Expired
Apr 27, 2014, 6:45 PM CDT
In force
31 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Brown County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:16 PM CDTHAIL 12 Sse Bassett, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:16 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

668 
WUUS53 KLBF 272314
SVRLBF
NEC017-103-149-272345-
/O.NEW.KLBF.SV.W.0007.140427T2314Z-140427T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT SUN APR 27 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
  SOUTH CENTRAL KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA...
  NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA...

* UNTIL 645 PM CDT

* AT 612 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...
  AND MOVING NORTHWEST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BASSETT...PINE GLEN STATE WILDLIFE REFUGE...KELLER PARK STATE
  RECREATION AREA AND THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2314Z 132DEG 22KT 4255 9948

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
3 follow-up statements
410 
WWUS53 KLBF 272328
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
628 PM CDT SUN APR 27 2014

NEC017-103-149-272345-
/O.CON.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
628 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
645 PM CDT...

AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...AND
MOVING NORTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PINE GLEN STATE WILDLIFE REFUGE...KELLER PARK STATE RECREATION AREA
AND THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2328Z 132DEG 22KT 4260 9958

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
566 
WWUS53 KLBF 272337
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
637 PM CDT SUN APR 27 2014

NEC017-103-149-272345-
/O.CON.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
637 PM CDT SUN APR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ROCK...SOUTH CENTRAL KEYA PAHA AND NORTHEASTERN BROWN COUNTIES UNTIL
645 PM CDT...

AT 635 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BASSETT...AND
MOVING NORTHWEST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BASSETT...PINE GLEN STATE WILDLIFE REFUGE...THOMAS CREEK STATE
WILDLIFE MANAGEMENT AREA AND KELLER PARK STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 252 AND 268.

THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 175 AND 209.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2337Z 132DEG 22KT 4258 9946

HAIL...1.00IN
WIND...60MPH

$$

BUTTLER
986 
WWUS53 KLBF 272345
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM CDT SUN APR 27 2014

NEC017-103-149-272355-
/O.EXP.KLBF.SV.W.0007.000000T0000Z-140427T2345Z/
BROWN NE-KEYA PAHA NE-ROCK NE-
645 PM CDT SUN APR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ROCK...SOUTH CENTRAL
KEYA PAHA AND NORTHEASTERN BROWN COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4266 9988 4283 9968 4255 9931 4242 9947
TIME...MOT...LOC 2337Z 132DEG 22KT 4258 9946

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 4:09 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 27, 4:09 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT SUN APR 27 2014

.SYNOPSIS...
ISSUED AT 407 PM CDT SUN APR 27 2014

A POTENT...UPPER LEVEL LOW WAS CENTERED OVER WESTERN KS
THIS AFTERNOON. A NICE JET STREAK EXTENDED FROM NORTHERN
CALIFORNIA...AROUND THE BASE OF THE LOW...NOSING INTO CENTRAL KS.
DOWNSTREAM OF THE TROUGH...A HIGH AMPLITUDE...NEGATIVE TILTED RIDGE
EXTENDED FROM THE SERN STATES INTO NRN MANITOBA. AT THE
SURFACE...LOW PRESSURE WAS NOTED OVER GOODLAND KS WITH A COLD FRONT
EXTENDING SSW INTO NERN NEW MEXICO. AN INVERTED TROUGH AXIS EXTENDED
NORTH OF THE LOW ALONG THE COLORADO/KS BORDER INTO THE NEBRASKA
PANHANDLE. WEST OF THIS INVERTED TROUGH...TEMPS WERE IN THE LOWER TO
MID 40S...WHILE EAST OF THE TROUGH AXIS...TEMPS WERE IN THE 60S AND
70S. A DRY LINE...EXTENDED NORTH OF THE SURFACE LOW INTO SWRN
NEBRASKA...WHERE IT TURNED SOUTHEAST INOT SOUTH CENTRAL NEBRASKA.
THUNDERSTORMS HAVE FIRED ALONG THE DRYLINE THIS AFTERNOON WITH THE
TORNADIC THREAT GENERALLY IN SOUTH CENTRAL NEBRASKA WHERE BETTER
DIRECTIONAL SHEAR EXISTS. FURTHER NORTH ACROSS THE CENTRAL AND
NORTHERN SANDHILLS...GOOD SPEED SHEAR EXISTS...HOWEVER DIRECTIONAL
SHEAR IS LACKING PER LATEST KLNX VAD WIND PROFILER. IN THESE
AREAS...STRONG TO SEVERE STORMS HAVE OCCURRED WITH LARGE HAIL BEING
THE MAIN SEVERE THREAT.

&&

.SHORT TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 407 PM CDT SUN APR 27 2014

FORECAST CONCERNS CONTINUE WITH THUNDERSTORM CHANCES TONIGHT...THEN
LEAD TO FORMATION OF DEFORMATION BAND AND SNOW POTENTIAL.

THE UPPER LOW WAS CENTERED OVER NORTHWEST KANSAS AS OF 20Z...WITH
THE SURFACE CIRCULATION ALMOST DIRECTLY OVER KCBK.

WITH THE SYSTEM BEING NEARLY VERTICALLY STACKED OVER NORTHWEST
KANSAS THIS AFTERNOON...THERE IS CONCERN THAT THE MODELS MAY BE
TRYING TO KICK THE SYSTEM EAST TOO QUICKLY THIS EVENING AND
OVERNIGHT. THIS WILL IMPACT THE AREAS THAT CONTINUE TO SEE
CONVECTION...WHERE THE PRECIPITATION FALLS...WHERE THE WINDS
STRENGTHEN...AND WHERE AND WHEN THE RAIN SWITCHES OVER TO SNOW.

THE LATEST RAP MODEL MOVES THE SURFACE CIRCULATION TO NEAR KMCK BY
00Z THIS EVENING THEN OVER KHSI AT 06Z AND THEN MOVES IT UP TO
AROUND KBVN BY 12Z. THIS SOLUTION IS QUITE SIMILAR TO THE NEW 18Z
NAM. THESE SOLUTIONS CONTINUE TO TRANSPORT MOISTURE AROUND THE
CIRCULATION AND ACROSS WESTERN AND CENTRAL NEBRASKA THROUGH THE
OVERNIGHT HOURS. STRONG FRONTOGENESIS SETS UP ON THE BACK SIDE OF
THE SYSTEM...CENTERED OVER THE PANHANDLE AND WESTERN SANDHILLS
OVERNIGHT. WITH GOOD MOISTURE IN THAT AREA AND SUBSTANTIAL LIFT DUE
TO THE LARGE SCALE FORCING AND FRONTOGENESIS...EXPECT A GOOD
DEFORMATION BAND TO BE ONGOING THROUGH MUCH OF THE NIGHT. SOME AREAS
COULD SEE UP TO AN INCH OF MOISTURE BY 12Z MONDAY MORNING. THE BIG
QUESTION WITH THE PRECIPITATION IS IF ENOUGH COLD AIR WILL MOVE IN
TO GET SOME AREAS TO GET A CHANGEOVER TO SNOW. THE NAM AND THE RAP
BOTH SHOW WET BULB PROFILES BELOW ZERO UNTIL ABOUT 300FT OR LESS
ABOVE THE GROUND IN AREAS OVER THE NORTHEAST PANHANDLE...ESPECIALLY
THE PINE RIDGE. IF THIS TURNS OUT...MAY SEE LOTS OF SNOW FALLING BUT
WILL BE MELTING WHEN HITTING THE SURFACE OR JUST PRIOR. BUT...EVEN
ONE DEGREE DIFFERENCE WILL BE ALL THAT IS NEEDED TO CHANGE OVER
COMPLETELY TO SNOW AND IF RATES BECOME STRONG ENOUGH...COULD GET
DECENT ACCUMULATIONS. AT THIS TIME...WITH THE MODELS ALL KEEPING THE
WET BULB TEMPERATURE ABOVE 0C...DID PUT A COMPLETE CHANGEOVER TO
SNOW IN THE NORTHWEST ZONES...BUT ONLY HAVE ACCUMULATIONS UP TO 2
INCHES ASSUMING THERE WILL BE SUBSTANTIAL MELTING AT THE SURFACE.

THE NEXT QUESTION WILL BE WHAT WILL REMAIN FOR CONVECTION AND
THUNDERSTORM CHANCES OVERNIGHT. KEPT AT LEAST A MENTION OF ISOLATED
THUNDER IN AREAS ALONG THE INVERTED TROUGH GOING NORTH OF THE
SURFACE LOW AS MOISTURE AND SOME WEAK INSTABILITY WILL CONTINUE TO
CIRCULATE AROUND THE SYSTEM.

MOVING ON TO WINDS...A VERY TIGHT PRESSURE GRADIENT WILL BE SEEN ON
THE BACKSIDE OF THE SYSTEM...WHICH SHOULD CAUSE WINDS TO STRENGTHEN
ACROSS THE AREA AS THE LOW MOVES EAST TONIGHT. THE ONGOING WIND
ADVISORY FOR AREAS MAINLY WEST OF HIGHWAY 83 FOR THE OVERNIGHT
PERIODS CONTINUES TO LOOK GOOD AS SUSTAINED WINDS AROUND 30MPH STILL
LOOK LIKELY.

WITH THE POTENTIAL FOR MODERATE TO HEAVY SNOW AND STRONG WINDS OVER
THE NORTHEAST PART OF THE FORECAST AREA TONIGHT...DID CONSIDER A
NEED FOR A WINTER WEATHER ADVISORY FOR LATE TONIGHT INTO MONDAY
MORNING. AT THIS TIME...DUE TO THE UNCERTAINTY ON THE SWITCHOVER TO
SNOW...OPTED TO NOT ISSUE AT THIS TIME AND WILL MONITOR CLOSELY IF
HEADLINES ARE NEEDED.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 407 PM CDT SUN APR 27 2014

TOMORROW THROUGH WEDNESDAY...MAIN FORECAST CHALLENGES ARE WINDS AND
PRECIPITATION CHANCES IN ASSOCIATION WITH A SLOW MOVING UPPER LEVEL
LOW...WHICH WILL MIGRATE FROM EASTERN NEBRASKA INTO THE UPPER
MISSISSIPPI VALLEY OVER THE NEXT 24 TO 84 HOURS. IN ADDITION TO
PRECIPITATION CHANCES...THE THREAT FOR SNOW...PARTICULARLY DURING
THE NIGHTTIME HOURS...WILL BE A CONCERN ACROSS NORTHERN NEBRASKA
MONDAY NIGHT AND TUESDAY NIGHT.

FOR MONDAY...PRECIPITATION CHANCES AND WINDS WILL BE THE MAIN
FORECASTING CONCERN. ON MONDAY...THE MAIN UPPER LEVEL LOW WILL
MEANDER ACROSS CENTRAL NEBRASKA...DRIFTING INTO EASTERN NEBRASKA BY
LATE AFTERNOON. STRONG WINDS WILL DEVELOP ACROSS CENTRAL AND WESTERN
PORTIONS OF THE FORECAST AREA MONDAY AS H85 WINDS REACH 40 TO 50 KTS
IN THE SOUTHWEST AND SOUTHEASTERN PANHANDLE MONDAY AFTERNOON. WIND
SPEEDS DECREASE FAIRLY QUICKLY EAST OF THE HIGHWAY 83 CORRIDOR AND
DO NOT REALLY BEGIN TO KICK IN UNTIL MONDAY EVENING. TO AVOID
CONFUSION...DECIDED TO HOIST A HIGH WIND WATCH FOR LOCATIONS ROUGHLY
WEST OF A LINE FROM HAYES CENTER...TO ARTHUR...TO GARDEN COUNTY. IN
THESE AREAS...A WIND ADVISORY WILL LIKELY BE NEEDED TOMORROW...BUT
AT THIS TIME...I DO NOT HAVE ENOUGH CONFIDENCE TO ISSUE A HIGH WIND
WARNING AND WILL ISSUE A WATCH AND LET THE MIDNIGHT CREW MAKE THE
CALL. FURTHER EAST...TO THE HIGHWAY 83 CORRIDOR...NORTHERLY WINDS
WILL INCREASE BY MIDDAY AND ARE EXPECTED TO REACH ADVISORY
CRITERIA...FROM LINCOLN COUNTY NWD TO WESTERN CHERRY COUNTY AND WILL
HOIST A WIND ADVISORY FOR THESE AREAS. IN ADDITION TO WIND...THERE
IS STILL A SMALL THREAT FOR ACCUMULATING SNOWS MONDAY MORNING IN THE
FAR NORTHWESTERN FORECAST AREA IN THE VICINITY OF THE PINE RIDGE.
LIKE YESTERDAY...THE NAM HAS THE COLDEST BOUNDARY LAYER OF THE THREE
MID RANGE MODELS. GIVEN THE LACK OF COLD UPSTREAM AIR ACROSS NERN
WYOMING AND WESTERN SOUTH DAKOTA ATTM...AM INCLINED TO TREND TEMPS
TOWARD THE WARMER GFS AND ECMWF SOLNS. WITH THIS IN MIND...HAVE
WORDED THE FORECAST WITH A RAIN SNOW MIX THROUGH MID MORNING WITH
LITTLE OR NO SNOW ACCUMS EXPECTED. WILL CONTINUE TO MONITOR THIS
AREA CLOSELY. AS THE DAY PROGRESSES...WIDESPREAD RAIN WILL
CONTINUE...ESPECIALLY ACROSS CENTRAL AND NORTHERN PORTIONS OF THE
FORECAST AREA...WHERE A STRONG MID LEVEL DEFORMATION ZONE WILL SET
UP AND PERSISTENT ISENTROPIC LIFT CONTINUES THROUGH THE AFTERNOON
HOURS.

ON MONDAY NIGHT...WINDS WILL INCREASE IN THE EAST AND SUBSIDE SOME
IN THE WEST AS THE UPPER LEVEL LOW MEANDERS INTO SWRN IOWA AND
NORTHWEST MISSOURI. WINDS WILL REMAIN ON THE GUSTY SIDE INTO THE
OVERNIGHT HOURS...WHICH MAY NECESSITATE ISSUANCE OF A WIND ADVISORY
MONDAY NIGHT. BASED ON THE LATEST MAV GUIDANCE AND BUFKIT
DATA...ALMOST THE ENTIRE FORECAST AREA MAY NEED A WIND ADVISORY FOR
MONDAY NIGHT. GIVEN THE ONGOING WIND HEADLINES...WILL HOLD OFF ON
ISSUANCE ATTM TO AVOID CONFUSION WITH OUR CURRENT HEADLINES. DECENT
ISENTROPIC LIFT CONTINUES INTO TUESDAY MORNING...ESPECIALLY OVER
CENTRAL AND NORTHERN NEBRASKA AND WILL CONTINUE LIKELY TO
CATEGORICAL POPS OVERNIGHT.

TUESDAY THROUGH WEDNESDAY...THE UPPER LEVEL LOW WILL MEANDER EAST ON
TUESDAY INTO WEDNESDAY...ENDING UP OVER THE WESTERN GREAT LAKES BY
THURSDAY MORNING. DURING THE PERIOD...THE THREAT FOR LIGHT RAIN WILL
CONTINUE TUESDAY WITH GUSTY WINDS EXPECTED AS WELL. H85 WINDS WILL
DECREASE TO 35 TO 45 KTS ON TUESDAY...SO ANOTHER MAY BE NEEDED FOR
TUESDAY ACROSS MOST OF THE FORECAST AREA. TEMPS WILL REMAIN COOL
HOWEVER WITH MOSTLY CLOUDY SKIES AND WITH H85 TEMPS RANGING FROM -2C
IN THE NORTHEAST...TO 3 C IN THE SOUTHWEST...HIGHS TUESDAY WILL
STRUGGLE TO GET OUT OF THE UPPER 30S TO 40S. ON WEDNESDAY...H85
TEMPS WILL WARM TO 1C IN THE NORTHEAST...TO 5C IN THE SOUTHWEST.
AFTERNOON HIGHS WILL REBOUND SLIGHTLY TO THE 40S TO LOWER 50S. WINDS
WILL BE SOMEWHAT LIGHTER...THOUGH WINDY WITH WIND SPEEDS OF 20 TO 30
MPH...WITH SOME HIGHER GUSTS TO 40 MPH. AT THIS TIME...AM NOT
ANTICIPATING ANY WIND HEADLINES ATTM.

WEDNESDAY NIGHT AND BEYOND...THE UPPER LEVEL LOW WILL BE ABSORBED
BY THE NORTHERN STREAM AND LIFTED EAST TOWARD THE END OF THE WEEK.
HOWEVER...LOW PRESSURE ALOFT WILL REMAIN ANCHORED OVER SOUTH CENTRAL
CANADA...AND WILL FORCE COLD AIR INTO THE NORTHERN PLAINS LATE IN
THE WEEK INTO THE WEEKEND. MAINLY DRY CONDITIONS ARE EXPECTED WITH
THIS FLOW REGIME. HIGHS WILL BE MORE MARCH LIKE WITH READINGS IN THE
50S EXPECTED FRIDAY...SATURDAY AND SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1244 PM CDT SUN APR 27 2014

A VIGOROUS UPPER LEVEL LOW WILL TRACK NORTH INTO SOUTHERN PORTIONS
OF NEBRASKA OVER THE NEXT 12 HOURS...BECOMING POSITIONED OVER
NORTHERN NEBRASKA BY DAYBREAK ON MONDAY. THIS FEATURE WILL SPREAD
THUNDERSTORMS TO THE KLBF AND KVTN TERMINALS THIS
EVENING...FOLLOWED BY PERSISTENT RAIN SHOWERS AND STRONG
NORTHWESTERLY WINDS INTO THE OVERNIGHT HOURS AND MONDAY MORNING.
FOR THE KLBF TERMINAL...EXPECT THUNDERSTORMS IN THE VICINITY OF
THE TERMINAL THROUGH MID AFTERNOON...WITH MORE PERSISTENT
THUNDERSTORMS EXPECTED AFTER MID AFTERNOON. THIS THREAT WILL
CONTINUE THROUGH 00Z MONDAY. SHOWERS ARE EXPECTED THEREAFTER WITH
CIGS DROPPING DOWN TO 4000 TO 6000 FT AGL RAIN SHOWERS ARE
EXPECTED TO END MONDAY MORNING...HOWEVER STRONG NORTHWESTERLY
WINDS WITH GUSTS UP TO 40 KTS ARE LIKELY AFTER 15Z MONDAY. FOR THE
KVTN TERMINAL...EXPECT OVERCAST SKIES WITH CIGS AROUND 5000 FT AGL
THIS AFTERNOON WITH AN INCREASED THREAT FOR THUNDERSTORMS AFTER
21Z. THE THREAT WILL CONTINUE THROUGH EARLY EVENING WITH SHOWERS
EXPECTED THEREAFTER. WINDS WILL SHIFT TO THE NORTH AFTER 00Z AND
INCREASE WITH GUSTS UP TO 30 KTS POSSIBLE THROUGH 18Z MONDAY.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM MDT MONDAY FOR NEZ022-035-056>058-069.

HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NEZ022-035-056>058-069-070.

WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ MONDAY FOR NEZ023>025-
036-037-059-071-094.

WIND ADVISORY UNTIL 6 PM MDT MONDAY FOR NEZ004.

WIND ADVISORY UNTIL 7 AM CDT MONDAY FOR NEZ070.

WIND ADVISORY FROM 7 AM TO 7 PM CDT MONDAY FOR NEZ005-006-008-
009-026-027-038.

&&

SYNOPSIS...CLB
SHORT TERM...BROOKS
LONG TERM...CLB
AVIATION...CLB
Hazardous weather outlook, Apr 27, 4:36 PM CDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
436 PM CDT SUN APR 27 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-282145-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
436 PM CDT SUN APR 27 2014 /336 PM MDT SUN APR 27 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SCATTERED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED THE
REMAINDER OF THE AFTERNOON...MAINLY EAST OF A LINE FROM MERRIMAN
TO SUTHERLAND AND NORTH OF INTERSTATE 80. LARGE HAIL WILL BE THE
PRIMARY HAZARD...BUT A FEW TORNADOES WILL ALSO BE POSSIBLE. IN
ADDITION...VERY HEAVY RAINS WILL FALL IN AREAS WHERE STORMS
CONTINUE TO PASS OVER THE SAME AREAS.

STRONG NORTHWEST WINDS WILL CONTINUE OVER THE NEBRASKA PANHANDLE
AND FAR SOUTHWEST NEBRASKA. THESE STRONG WINDS WILL SPREAD EAST
OVERNIGHT...GENERALLY WEST OF HIGHWAY 83. THE STRONGEST WINDS
OVERNIGHT WILL BE SOUTHWEST OF A LINE FROM ALLIANCE TO ARTHUR TO
HAYES.

RAIN IS EXPECTED TO CHANGE TO SNOW ACROSS THE WESTERN SANDHILLS
AND THE EASTERN NEBRASKA PANHANDLE TONIGHT. ALTHOUGH ACCUMULATIONS
ARE NOT EXPECTED TO BE HEAVY...AS THE SNOW FALLS STRONG WINDS
COULD CAUSE VISIBILITIES TO DECREASE CAUSING WINTER WEATHER
HAZARDS FOR MOTORISTS AND LIVESTOCK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND SHARPLY COOLER TEMPERATURES WILL OCCUR ACROSS THE
AREA MONDAY THROUGH WEDNESDAY AS THE LARGE STORM SYSTEM SLOWLY
MOVES ACROSS THE REGION.

SNOW IS POSSIBLE MONDAY NIGHT AND TUESDAY NIGHT ACROSS THE EASTERN
PANHANDLE AND SANDHILLS AREAS. THE COMBINATION OF SNOW AND WIND
COULD PRESENT A WINTER WEATHER HAZARD FOR MOTORISTS AND LIVESTOCK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER NORTH CENTRAL INTO CENTRAL
NEBRASKA THROUGH EARLY THIS EVENING.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

BROOKS

In the hours before

Special weather statement, Apr 27, 3:21 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT SUN APR 27 2014

NEZ038-272100-
CUSTER NE-
321 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CUSTER COUNTY UNTIL 400
PM CDT...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF BROKEN BOW...MOVING NORTH AT 35
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BROKEN BOW...
  MERNA...
  VICTORIA SPRINGS STATE RECREATION AREA...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Apr 27, 4:09 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
409 PM CDT SUN APR 27 2014

NEZ038-272200-
CUSTER NE-
409 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUSTER COUNTY UNTIL
500 PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LITCHFIELD...OR 27 MILES SOUTHEAST OF BROKEN
BOW...MOVING NORTH AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTERVILLE...
  WEISSERT...
  COMSTOCK...
  SARGENT...
  ARCADIA DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA...
  WESCOTT...
  BIG OAK CANYON...
  ROUND VALLEY...
  DIVIDE HILL...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TAYLOR
Special weather statement, Apr 27, 4:23 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT SUN APR 27 2014

NEZ026-272200-
BLAINE NE-
423 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE COUNTY UNTIL
500 PM CDT...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BREWSTER...MOVING NORTHWEST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAWLEY FLATS...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Apr 27, 5:33 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT SUN APR 27 2014

NEZ006-008-272300-
BROWN NE-KEYA PAHA NE-
533 PM CDT SUN APR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KEYA PAHA AND NORTHERN
BROWN COUNTIES UNTIL 600 PM CDT...

AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF AINSWORTH...MOVING NORTHWEST
AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  JOHNSTOWN...
  NORTH RIVER TRAIL...
  NORDEN...

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 226 AND 243.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUTTLER
Local storm report, Apr 27, 5:34 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
534 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             4 E BURWELL             41.78N 99.06W
04/27/2014  E0.75 INCH       GARFIELD           NE   NWS EMPLOYEE

&&

CBUTTLER
Local storm report, Apr 27, 6:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN APR 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             5 SSE ATKINSON          42.46N 98.94W
04/27/2014  E1.00 INCH       HOLT               NE   PUBLIC

&&

BTAYLOR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 4:02 AM CDTWind AdvisoryLBFArthur, Blaine, Brown, Chase, Cherry, Custer and 16 more63 hr
Apr 27, 12:03 PM CDTSevere Thunderstorm WarningLBFCuster27 min
Apr 27, 12:48 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan57 min
Apr 27, 12:59 PM CDTSevere Thunderstorm WarningLBFLincoln, McPherson46 min
Apr 27, 2:05 PM CDTSevere Thunderstorm WarningLBFCherry40 min
Apr 27, 4:16 PM CDTHigh Wind WatchLBFArthur, Chase, Deuel, Garden, Hayes, Keith and 1 more6 hr
Apr 27, 5:46 PM CDTSevere Thunderstorm WarningLBFBrown, Rock44 min
Apr 27, 5:47 PM CDTSevere Thunderstorm WarningLBFHolt43 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.